Connecticut, 2007Winter Storm in Connecticut, March 16 to 17, 2007
March 16 to 17, 2007 · NWS BOX · 3 events in 3 counties and zones
Low pressure over the Carolinas strengthened as it tracked over southeast Massachusetts and Cape Cod Bay. This winter storm brought heavy snow and sleet to northern Connecticut, with totals of 6 to 12 inches on average, before changing to sleet and freezing rain as the storm wound down.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure over the Carolinas strengthened as it tracked over southeast Massachusetts and Cape Cod Bay. This winter storm brought heavy snow and sleet to northern Connecticut, with totals of 6 to 12 inches on average, before changing to sleet and freezing rain as the storm wound down. The wintry mix changed to rain over most of Windham County at the tail end of the storm.|Officially, the snowfall total at Bradley International Airport in Windsor Locks was 10.2 inches.|Other snowfall totals, as reported by cooperative observers and trained spotters, included 12 inches in North Granby, 10 inches in Burlington and Tolland, 8 inches in East Farmington, West Hartford, Staffordville, Union, and Sterling, and 6 inches in Vernon and Hampton.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 16, 8:40 AM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 16, 8:40 AM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
940 AM EDT FRI MAR 16 2007
.UPDATE...
EXPANDED WINTER WEATHER ADVISORY FOR THE ENTIRE SOUTH COAST.
&&
.SHORT TERM /REST OF TODAY/...
DESPITE DEVELOPING LOW PRES WELL SOUTH OF NEW ENGLAND...MID LEVEL LIFT/
FGEN YIELDING LARGE AREA OF SNOW ACROSS CT/RI AND SOUTHEAST MA AT 9
AM. WITHIN THIS AREA THERE ARE EMBEDDED BANDS OF MODERATE TO HEAVY
SNOW OVER COASTAL RI AND SOUTH COASTAL MA. BOTH 00Z NAM AND GFS HAVE
A GOOD HANDLE ON NORTHWARD PROGRESSION OF SNOW...WITH SNOW SLOWLY
SPREADING NORTH TODAY AS DRY AIR /SFC DEW PTS IN THE SINGLE DIGITS
ACROSS THE INTERIOR/ SLOWLY ERODES.
00Z NAM SOUNDINGS HAVE A GOOD HANDLE ON CURRENT WEATHER...AND
INDICATE SNOW SHOULD START IN THE GREATER BOSTON AREA BETWEEN 11 AM
AND NOON...THEN SNOW HEAVY AT TIMES THROUGH THE LATE DAY COMMUTE. FOR
PROVIDENCE...SNOW SHOULD CHANGE TO SLEET BETWEEN 3-6 PM. HARTFORD
AREA...SNOW BEGINS 10 AM TO NOON AND THEN HEAVY AT TIMES INTO THE
LATE DAY COMMUTE BEFORE CHANGING TO SLEET 6-8PM. WORCESTER...SNOW
BEGINS AROUND MIDDAY AND THEN HEAVY AT TIMES THROUGH THE LATE DAY
COMMUTE. FOR NASHUA/MANCHESTER AREA...SNOW BEGINS 1-3 PM AND THEN
HEAVY AT TIMES THROUGH THE LATE DAY COMMUTE.
AS FOR THE S.COAST...ALREADY A REPORT OF 2 INCHES FROM WESTERLY RI.
12Z CHH SNDG SUPPORTS COLUMN COLD ENOUGH FOR ALL SNOW...HOWEVER AT
800 MB TEMPS ARE VERY CLOSE TO 0C. SNOW HAS CHANGED TO SLEET ALREADY
ACROSS LONG ISLAND. NAM SOUNDINGS INDICATE SNOW WILL CHANGE TO SLEET
BY NOON ACROSS BID/ACK AND MVY...THEN BY 3-4PM OVER THE CAPE AND THE
REMAINDER OF THE S.CST. BEFORE THE CHANGE OVER EXPECTING 2-5 INCHES
OF SNOW ACROSS THIS AREA.
FLOODING...WILL LIKELY EXPAND FLOOD WATCH WESTWARD INTO HARTFORD
COUNTY GIVEN STRONG MODEL AGREEMENT ON QPF AXIS CROSSING THIS AREA
TONIGHT AND SAT MORNING. DESPITE SURFACE TEMPS MAY NOT CLIMB MUCH
ABOVE FREEZING...HEAVY RAIN WILL LIKELY NOT FREEZE ON THE GROUND
GIVEN THE HEAVY PRECIP RATES. THEREFORE...EXPECT LOTS OF STANDING
WATER ACROSS HARTFORD COUNTY EASTWARD FROM A COMBINATION OF HEAVY
SNOW FOLLOWED BY HEAVY RAIN TONIGHT.
FARTHER INLAND...HEAVY SNOW FOLLOWED BY A PERIOD OF FREEZING RAIN
TONIGHT WILL LIKELY BE TOO MUCH WEIGHT FOR BRANCHES/LIMBS.
THEREFORE...EXPECTING POWER OUTAGES ACROSS INTERIOR MA /ALNG AND N OF
THE MA PIKE AND W OF I495/ AND SOUTHERN NH.
COASTAL FLOODING...AS PREVIOUS SHIFT STATED...ONLY EXPECTING SPLASH
OVER TO MINOR FLOODING. HOWEVER...LARGE WAVES POUNDING THE SHORELINE
FOR ABOUT 18 HRS TODAY AND TONIGHT WILL LIKELY YIELD AT LEAST MODEST
BEACH EROSION.
ALSO...AN 18Z SOUNDING FROM CHH WILL BE AVAILABLE THIS AFTERNOON.
GRAPHICS AND OTHER FORECAST PRODUCTS WILL BE UPDATED BY 1030 AM.
NOCERA
&&
.PREV DISCUSSION...
/ISSUED 524 AM EDT FRI MAR 16 2007/
SHORT TERM /TODAY THROUGH TONIGHT/...
A VERY COMPLICATED FORECAST IN STORE FOR SOUTHERN NEW ENGLAND TODAY
AND TONIGHT. FORTUNATELY...THE MODELS ARE IN VERY GOOD AGREEMENT
WITH THEIR STORM TRACK SOLUTIONS. HAVE USED A BLEND OF THE GFS AND
NAM...WHICH WERE VERY CLOSE...TO MINIMIZE THE TRACK ERRORS WHERE
POSSIBLE.
CURRENT THINKING IS THE LOW PRESSURE WILL MOVE OFF THE MID ATLANTIC
COAST THIS EVENING...THEN CROSS NARRAGANSETT BAY AND SOUTHEAST MA
SATURDAY MORNING. WITH THE TRACK THIS FAR WEST...ANY SNOW TO FALL
ACROSS EASTERN MA AND RHODE ISLAND WILL DO SO BEFORE THE STORM
ACTUALLY ARRIVES. ONCE IT GETS HERE...WE WILL SEE A STRONG PUSH OF
WARM AIR WEST OFF THE OCEAN WHICH WILL CHANGE ALL THE PRECIPITATION
TO RAIN BY SATURDAY MORNING IN THIS AREA.
FARTHER WEST IN CENTRAL AND WESTERN MA...SOUTHERN NH AND NORTHERN
CT...THE SNOW WILL HOLD ON LONGER. HOWEVER...STILL THINK THERE WILL
BE PLENTY OF SLEET AND POSSIBLY SOME FREEZING RAIN DEVELOPING
OVERNIGHT HERE AS WELL. THINKING SNOW ACCUMULATIONS WILL BE A
SMIDGE LESS THAN WHAT WE HAD 12 HOURS AGO...OWING TO THE PRESENCE OF
MORE SLEET.
INCREASING NORTHEAST GRADIENT IN ADVANCE OF THIS LOW PRESSURE SHOULD
PICK UP LATER THIS MORNING INTO THE AFTERNOON. FOR NOW...HAVE JUST
INCLUDED NANTUCKET IN A WIND ADVISORY FOR THIS AFTERNOON. DEBATED
QUITE A WHILE ABOUT INCLUDING CAPE COD AND THE VINEYARD AS WELL...
BUT THINK CONDITIONS THERE WILL STAY JUST BELOW CRITERIA. WILL
MENTION TO NEXT SHIFT TO MONITOR FOR THEIR POSSIBLE INCLUSION LATER
TODAY.
TEMPERATURE WISE...USED A BLEND OF THE MET AND MAV GUIDANCE WHICH
WERE VERY CLOSE.
LONG TERM /SATURDAY THROUGH THURSDAY/...
ANY STEADY PRECIPITATION COMES TO AN END FROM SW TO NE SATURDAY
MORNING AS DRY SLOT RACES NORTHWARD. EXPECT PARTLY SUNNY SKIES TO
DEVELOP FROM SOUTH TO NORTH AS THE MORNING AND EARLY AFTERNOON
PROGRESSES. WINDS WILL DECREASE AS LOW PASSES OVER SOUTHEAST MASS
DURING THE MORNING...BUT WIND ADVISORY CRITERIA MAY BE MET OVER THE
CAPE AND ISLANDS EARLY ON.
TEMPS WILL LIKELY BE AROUND 40 FOR EASTERN ZONES FOR A GOOD PORTION
OF THE DAY...WITH READINGS CLOSE TO FREEZING IF NOT SLIGHTLY HIGHER
FOR THE INTERIOR.
BLUSTERY NORTHWEST FLOW SATURDAY NIGHT AND SUNDAY. TOOK A BLEND OF
THE MOS VALUES. NW WINDS WILL PROBABLY GUST 30-40 MPH SUNDAY WHICH
COULD BREAK TREE BRANCHES AND CAUSE SCATTERED POWER OUTAGES LATE SAT
NIGHT INTO SUNDAY MORNING AT LOCATIONS THAT GET ICE TONIGHT INTO
EARLY SATURDAY MORNING. AS FOR SENSIBLE WX SAT NIGHT AND
SUNDAY...LOOKING AT SOME CLOUDS FROM TIME TO TIME AS UPPER LOW
SLOWLY MOVES THROUGH. THERE MAY EVEN BE SOME FLURRIES OR LIGHT SNOW
SHOWERS FROM TIME TO TIME...ESPECIALLY OVER NWRN ZONES.
NO CHANGES TO THE FORECAST BEYOND SUNDAY.
AVIATION /09Z-06Z/...
IFR CONDITIONS DEVELOPING IN SNOW AND SLEET FROM SOUTH TO NORTH THIS
MORNING. IN GENERAL...THINKING NORTHERN EDGE REACHES KBDL-KORH-KBOS
AROUND 15Z...THEN SOUTHERN NEW HAMPSHIRE TOWARD 17Z. WARMER AIR
ADVECTING OFF THE OCEAN WILL GRADUALLY CHANGE THE SNOW TO A WINTRY
MIX LATE THIS AFTERNOON FROM EAST TO WEST. PLEASE SEE THE TAFS FOR
DETAILS.
MARINE...
HAVE KEPT THE GALE WARNING GOING FOR ALL THE WATERS LATER TODAY INTO
TONIGHT. NOT QUITE AS CONFIDENT FOR NARRAGANSETT BAY...BUT ITS TOO
CLOSE TO NOT KEEP IT THERE ARE WELL. SEAS WILL BUILD RAPIDLY TODAY
AS A STRONG NE FLOW DEVELOPS. HAVE ISSUED A MARINE WEATHER
STATEMENT TO HIGHLIGHT THIS POTENTIAL.
GALES WILL BE POSSIBLE ON EASTERN WATERS SATURDAY MORNING BEFORE
DIMINISHING AS LOW PASSES NEARBY AND GRADIENT RELAXES. SEAS ON THE
OUTER WATERS WILL BE QUITE HIGH...AROUND 15 FT. SOME SPLASHOVER WILL
BE POSSIBLE SATURDAY MORNING ON THE EASTERN MASS COAST ALONG WITH
SOME LOCALLY MINOR FLOODING.
GALES MAY RETURN FOR SATURDAY NIGHT AND SUNDAY AS GRADIENT TIGHTENS
AGAIN BEHIND THE DEPARTING LOW PRESSURE SYSTEM.
HYDROLOGY...
FLOOD WATCH CONTINUES. MAIN CONCERN IS FOR A BIG SLUG OF WATER ON
TOP OF A PLOWABLE SNOW AND SLEET ACCUMULATION. MOST MODELS CONTINUE
TO SHOW POTENTIAL FOR 2 TO 4 INCHES OF RAIN ON TOP OF ANY SNOW AND
SLEET. CONCERN IS THE SNOW WILL HOLD ONTO THE RAIN AT FIRST...THEN
RELEASE IT ALL AT ONCE WHEN IT MELTS...ALONG WITH THE WATER CONTENT
OF THE SNOW AND SLEET. WITH THE GROUND ESSENTIALLY FROZEN...A
SIGNIFICANT PORTION OF THIS WOULD GO DIRECTLY INTO RUNOFF. THE
ACCUMULATING SNOW AND SLEET COULD ALSO CLOG STORM DRAINS. THIS
COULD LEAD TO POOR DRAINAGE AND URBAN FLOODING PROBLEMS. THE RAPID
RUNOFF MAY ALSO LEAD TO SHARP RISES ON AREA STREAMS AND RIVERS.
THE POTENTIAL FOR FLOODING OF MAINSTEM RIVERS WILL NEED TO BE
MONITORED OVER THE NEXT 24-36 HOURS. QUICK RESPONDING RIVERS SUCH
AS THE PAWTUXET AND NEPONSET COULD HAVE PROBLEMS TONIGHT AND
SATURDAY AS WELL.
TIDES...
NORTHEAST WINDS AT OR NEAR GALE FORCE WILL DRIVE THE SEAS TOWARD THE
MASSACHUSETTS EAST COAST. WITH SEAS FORECAST AT 10 TO 15 FEET BY
TONIGHT...THAT WILL SPLASH ENOUGH WATER AGAINST THE SHORELINE
TO CAUSE MINOR SPLASHOVER OR EVEN MINOR COASTAL FLOODING AT PRONE
LOCATIONS. CURRENT SURGE FORECASTS FOR THE EAST COAST ARE AROUND
1.5 FEET...AND ON A 10.8 FOOT HIGH TIDE THAT SHOULD MEAN STORM TIDES
AROUND 12.3 FEET...SHY OF 13 FEET BUT CLOSE ENOUGH FOR SOME LARGER
WAVES TO SPLASH ASHORE. NO WARNING OR STATEMENTS AT THIS TIME...WE
WILL MONITOR FOR ANOTHER FORECAST CYCLE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING UNTIL 12 PM EDT SATURDAY FOR CTZ002>004.
FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SATURDAY
AFTERNOON FOR CTZ004.
MA...WINTER STORM WARNING UNTIL 12 PM EDT SATURDAY FOR MAZ002>016-
026.
FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SATURDAY
AFTERNOON FOR MAZ005>007-012>024.
WINTER WEATHER ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
MAZ020>024.
WINTER WEATHER ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
MAZ017>019.
WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR MAZ024.
NH...WINTER STORM WARNING UNTIL 12 PM EDT SATURDAY FOR NHZ011-012-
015.
RI...WINTER STORM WARNING UNTIL 12 PM EDT SATURDAY FOR RIZ001.
FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SATURDAY
AFTERNOON FOR RIZ001>008.
WINTER WEATHER ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
RIZ007-008.
WINTER WEATHER ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
RIZ002>006.
MARINE...GALE WARNING UNTIL 6 AM EDT SATURDAY FOR ANZ230>237-250-254-
255.
&&
UPDATE...
SHORT TERM...NOCERAHazardous weather outlook, Mar 16, 4:22 AM EST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
522 AM EDT FRI MAR 16 2007
ANZ230>237-250-254-255-170930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
522 AM EDT FRI MAR 16 2007
...GALE WARNING IN EFFECT UNTIL 6 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A GALE WARNING IS IN EFFECT FOR WIND GUSTS UP TO 40 KNOTS.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE HAZARDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
GALES WILL SUBSIDE EARLY SATURDAY MORNING BUT POSSIBLY INCREASE ONCE
AGAIN SATURDAY NIGHT AND SUNDAY BEHIND DEPARTING LOW PRESSURE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES TODAY
THROUGH SATURDAY MORNING.
RIZ008-170930-
BLOCK ISLAND RI-
522 AM EDT FRI MAR 16 2007
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
A FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT AS RAINFALL AMOUNTS OF 2
TO 4 INCHES WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A FLOOD WATCH IS IN EFFECT FOR TODAY THROUGH SATURDAY AFTERNOON AS
STORM TOTAL RAINFALL AVERAGES 2 TO 4 INCHES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES TODAY THROUGH
SATURDAY.
ANZ270-170930-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
522 AM EDT FRI MAR 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
GALE WARNINGS ARE IN EFFECT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
GALE WARNINGS ARE IN EFFECT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES TODAY AND
TONIGHT.
CTZ004-MAZ005>007-012>016-RIZ001-170930-
WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHWEST PROVIDENCE RI-
522 AM EDT FRI MAR 16 2007
...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 12 PM
EDT SATURDAY...
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS AND NORTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING
FLOOD WATCH
A WINTER STORM IS EXPECTED TO BRING HEAVY AMOUNTS OF MIXED
PRECIPITATION TODAY AND EARLY TONIGHT BEFORE THE PRECIPITATION
CHANGES TO RAIN. THE RAIN WILL BE HEAVY AT TIMES AND COULD CAUSE
SIGNIFICANT FLOODING PROBLEMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ANY RAIN OR MIXED PRECIPITATION WILL COME TO AND END SATURDAY
MORNING. FLOODING MAY CONTINUE TO BE A PROBLEM.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES TODAY THROUGH
SATURDAY MORNING.
CTZ002-003-170930-
HARTFORD CT-TOLLAND CT-
522 AM EDT FRI MAR 16 2007
...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 12 PM
EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING
A WINTER STORM IS EXPECTED TO BRING HEAVY AMOUNTS OF MIXED
PRECIPITATION TODAY AND EARLY TONIGHT. SEE WINTER STORM WARNING FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A WINTER STORM IS EXPECTED TO BRING HEAVY AMOUNTS OF MIXED
PRECIPITATION SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES TODAY THROUGH
SATURDAY MORNING.
MAZ002>004-008>011-026-NHZ011-012-015-170930-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
522 AM EDT FRI MAR 16 2007
...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 12 PM
EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING
A WINTER STORM IS EXPECTED TO BRING HEAVY AMOUNTS OF MIXED
PRECIPITATION TODAY AND EARLY TONIGHT. SEE WINTER STORM WARNING FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING
A WINTER STORM IS EXPECTED TO BRING HEAVY AMOUNTS OF MIXED
PRECIPITATION SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES TODAY THROUGH
SATURDAY MORNING.
MAZ017>019-RIZ002>004-006-170930-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
WASHINGTON RI-
522 AM EDT FRI MAR 16 2007
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM IS EXPECTED TO BRING HEAVY AMOUNTS OF MIXED
PRECIPITATION TODAY AND EARLY TONIGHT BEFORE THE PRECIPITATION
CHANGES TO RAIN. THE RAIN WILL BE HEAVY AT TIMES AND COULD CAUSE
SIGNIFICANT FLOODING PROBLEMS. PLEASE SEE THE FLOOD WATCH AND WINTER
WEATHER ADVISORY MESSAGES FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ANY RAIN OR MIXED PRECIPITATION WILL COME TO AND END SATURDAY
MORNING. FLOODING MAY CONTINUE TO BE A PROBLEM.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES TODAY THROUGH
SATURDAY MORNING.
MAZ020>023-RIZ007-170930-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NEWPORT RI-
522 AM EDT FRI MAR 16 2007
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS AND
SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH
MIXED PRECIPITATION WILL CHANGE TO HEAVY RAIN BY LATE THIS AFTERNOON
IF NOT SOONER. 2 TO 4 INCHES OF RAIN IS EXPECTED BY THE TIME ALL IS
SAID AND DONE EARLY SATURDAY. SIGNIFICANT FLOODING PROBLEMS ARE
POSSIBLE AS A RESULT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH
A STORM TOTAL RAINFALL OF 2 TO 4 INCHES IS EXPECTED TO OCCUR BY EARLY
SATURDAY AFTERNOON. FLOODING WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES TODAY THROUGH
SATURDAY.
MAZ024-170930-
NANTUCKET MA-
522 AM EDT FRI MAR 16 2007
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS
AFTERNOON...
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY
FLOOD WATCH
WINDS WILL INCREASE TO 25 TO 35 MPH TODAY. PLEASE SEE THE WIND
ADVISORY FOR DETAILS.
RAINFALL AMOUNTS TODAY THROUGH SATURDAY WILL RANGE FROM 2 TO 4
INCHES. SIGNIFICANT FLOODING PROBLEMS MAY RESULT. PLEASE SEE THE
FLOOD WATCH FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH
RAINFALL AMOUNTS TODAY THROUGH SATURDAY WILL RANGE FROM 2 TO 4
INCHES. SIGNIFICANT FLOODING PROBLEMS MAY RESULT. PLEASE SEE THE
FLOOD WATCH FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES TODAY THROUGH
SATURDAY.
RIZ005-170930-
BRISTOL RI-
522 AM EDT FRI MAR 16 2007
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY
FLOOD WATCH
A WINTER STORM IS EXPECTED TO BRING HEAVY AMOUNTS OF MIXED
PRECIPITATION TODAY AND EARLY TONIGHT BEFORE THE PRECIPITATION
CHANGES TO RAIN. THE RAIN WILL BE HEAVY AT TIMES AND COULD CAUSE
SIGNIFICANT FLOODING PROBLEMS. PLEASE SEE THE FLOOD WATCH AND WINTER
WEATHER ADVISORY MESSAGES FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH
RAINFALL WILL END SATURDAY MORNING. A STORM TOTAL RAINFALL OF 2 TO 4
INCHES CAN BE EXPECTED WHICH MAY CAUSE FLOODING ON SATURDAY. PLEASE
SEE THE FLOOD WATCH FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES TODAY THROUGH
SATURDAY.
Winter Storm, Hartford
- When
- March 16, 11:00 AM EST to March 17, 10:00 AM EST
- Where
- Hartford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.819, -72.572 (the zone’s center; the record gives no point)
Snowfall totals ranged from 8 inches in West Hartford to 12 inches in North Granby.
Winter Storm, Tolland
- When
- March 16, 11:00 AM EST to March 17, 10:00 AM EST
- Where
- Tolland forecast zone
- Reported by
- Trained Spotter
Snowfall totals ranged from 6 inches in Vernon to 10 inches in Tolland.
Winter Storm, Windham
- When
- March 16, 12:00 PM EST to March 17, 10:00 AM EST
- Where
- Windham forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.827, -71.977 (the zone’s center; the record gives no point)
Snowfall totals ranged from 5 inches in Putnam to 8 inches in Sterling.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in New Jersey, March 16 to 17, 20076 deaths · 66 injured · 17 events
- Winter Storm and Heavy Snow in Pennsylvania, March 16 to 17, 20071 death · 11 injured · 10 events
- Heavy Snow in New York, March 16 to 18, 2007$160,000 · 16 events
- Winter Storm in Vermont, March 16 to 17, 2007$110,000 · 16 events
- Heavy Snow in Pennsylvania, March 16 to 17, 2007$150,000 · 3 events
- Heavy Snow in Pennsylvania, March 16 to 17, 200733 events
- Winter Storm and Flooding in Massachusetts, March 16 to 17, 2007$18,000 · 20 events
- Winter Storm in New York, March 16 to 17, 2007$30,000 · 6 events
- Coastal Flood and High Wind in New Jersey, March 16 to 17, 2007$19,000 · 53 kt wind · 15 events
- Winter Storm and Heavy Snow in New York, March 16 to 17, 200727 events
- Winter Storm and Flooding in Virginia, March 16, 200723 events
- Heavy Snow in Maine, March 16 to 17, 200717 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19215, 19216, 19217.